Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 104, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Sep 28, 2009, 5:57 PM EDT for Erie County, New York. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2009, 5:57 PM EDT (21:57 UTC)
- Expired
- Sep 28, 2009, 6:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Erie County, NY
The radar
The Buffalo radar (KBUF), 8 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 6:19 PM EDT | TSTM WND GST 61 | Cheektowaga, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.0 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 282157
SVRBUF
NYC029-282230-
/O.NEW.KBUF.SV.W.0104.090928T2157Z-090928T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
557 PM EDT MON SEP 28 2009
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ERIE COUNTY IN WESTERN NEW YORK
* UNTIL 630 PM EDT
* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BUFFALO...AND MOVING
NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHEEKTOWAGA BY 610 PM EDT...
DEPEW BY 615 PM EDT...
LANCASTER BY 620 PM EDT...
HARRIS HILL BY 625 PM EDT...
LAT...LON 4303 7871 4288 7861 4279 7887 4282 7888
4285 7887 4291 7892 4295 7893
TIME...MOT...LOC 2157Z 246DEG 26KT 4287 7889
$$
APFFELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:40 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 28, 3:40 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EDT MON SEP 28 2009
.SYNOPSIS...
AN UNSEASONABLY DEEP AREA OF LOW PRESSURE CENTERED OVER GEORGIAN BAY
LATE THIS AFTERNOON WILL SWING SOUTHEASTWARD TO NORTHERN NEW YORK
TUESDAY AND THEN NORTHEASTWARD ACROSS EASTERN QUEBEC TUESDAY NIGHT
AND WEDNESDAY. THIS WILL PRODUCE STRONG WINDS ACROSS OUR REGION INTO
TUESDAY ALONG WITH UNSETTLED COLDER CONDITIONS THROUGH AT LEAST
THURSDAY. A MILDER TREND IS EXPECTED TO BEGIN LATE IN THE WEEK INTO
THE WEEKEND BUT ALSO A THREAT OF MORE RAIN.
&&
.NEAR TERM /THROUGH TUESDAY/...
DEEP LOW PRESSURE NOW LOCATED JUST NORTH OF GEORGIAN BAY HAS PUSHED
A STRONG COLD FRONT INTO EASTERN NEW YORK. THIS FRONT GENERATED
STRONG CONVECTION ALONG IT...WITH NUMEROUS REPORTS OF WIND DAMAGE
ACROSS THE REGION.
A STRONG ISALLOBARIC GRADIENT ASSOCIATED WITH THE SURFACE LOW WILL
FOCUS ON THE AREA BEHIND THE FRONTAL BOUNDARY TONIGHT. LOCAL AND
UPSTREAM OBSERVATIONS SHOWING SUSTAINED WINDS OF 20 TO 30 MPH WITH
GUSTS TO AT LEAST 50 MPH. THIS GRADIENT SHOULD PERSIST THROUGH AT
LEAST 04Z TONIGHT...THEREFORE WIND ADVISORY WILL REMAIN IN EFFECT
UNTIL THAT TIME. IT IS POSSIBLE THAT ADVISORY CRITERIA WINDS COULD
PERSIST A BIT LONGER..BUT FOR THE MOST PART GUIDANCE IS
SUGGESTING WINDS SHOULD BEGIN TO SLACKEN OFF DURING THE OVERNIGHT
HOURS AS THE LOW WEAKENS.
THE INCREASING WINDS CAUSED SIGNIFICANT RISES ON THE EASTERN END OF
LAKE ERIE THIS AFTERNOON. THE LAKE ERIE WATER LEVEL ROSE SOME 4 FEET
TO 6.5 FEET ABOVE LOW WATER DATUM AT ITS HIGHEST POINT AROUND 2 PM
THIS AFTERNOON. SIGNIFICANT WAVE HEIGHTS NEAR 10 FEET COMBINED
WITH THE HIGH WATER LEVELS LIKELY CAUSED SOME IMPACT ALONG LAKE
SHORE AREAS THIS AFTERNOON. THE LAKE LEVELS HAVE DROPPED BACK AND
THE THREAT FOR THE LEVEL REACHING THE 8 FOOT FLOOD STAGE LOOK
REMOTE. THEREFORE...WE WILL LIKELY CANCEL THE LAKESHORE FLOOD
WARNING EARLY.
LOW LEVEL COLD AIR ADVECTION WILL GENERATE LAKE EFFECT SHOWERS
DOWNWIND OF LAKE ERIE TONIGHT. LATEST RADAR IMAGERY SHOWING THIS
PROCESS ALREADY TAKING PLACE. THE HEAVIEST LAKE PLUME WILL SHIFT
NORTHWARD INTO THE BUFFALO AND NIAGARA FALLS AREAS EARLY TONIGHT AS
STEERING WINDS REMAIN AROUND 240-250 DEGREES. THE LAKE PLUME WILL
SHIFT SOUTHWARD LATE TONIGHT AND TUESDAY AND WINDS VEER WEST THEN
NORTHWEST FOCUS THE LAKE SHOWERS OVER THE SOUTHERN TIER AND
SOUTHEAST OF LAKE ONTARIO.
COLD AIR ADVECTION AND RAIN SHOWER ACTIVITY WILL HOLD TEMPERATURES
IN THE 50S FOR TUESDAY.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE UPPER VORTEX RESPONSIBLE FOR OUR ACTIVE WEATHER RECENTLY IS
FORECAST TO WITHDRAW SLOWLY NORTHWARD THROUGH QUEBEC TUESDAY NIGHT
BUT THEN IT WILL DEEPEN AND MOVE SLOWLY SOUTH INTO THE OTTAWA VALLEY
FROM WEDNESDAY THROUGH THURSDAY NIGHT AS IT HELPS SET UP AN OMEGA
BLOCK IN THE UPPER ATMOSPHERE. IT WILL CONTINUE TO DRAW UNSEASONABLY
COOL AIR SOUTHEAST ACROSS OUR CWA THROUGH THE PERIOD WITH THE
COLDEST AIR ALOFT MOVING INTO OUR REGION WEDNESDAY AND THURSDAY WITH
850 MB TEMPERATURES DROPPING TO MINUS 2C. THIS WILL REFLECT SURFACE
HIGHS ONLY IN THE LOW TO MID 50S FOR THOSE DAYS. IT WILL ALSO
PRODUCE OCCASIONAL SHOWERS THROUGH THURSDAY WITH ENHANCED AREAS OF
LAKE EFFECT RAIN SOUTHEAST OF BOTH LAKES.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
MODEL SOLUTIONS AND ENSEMBLES SHOW FAIRLY CLOSE AGREEMENT DURING
THIS PERIOD SO FORECAST CONFIDENCE IS A LITTLE HIGHER THAN USUAL FOR
THIS FAR OUT.
FRIDAY MORNING WE WILL STILL BE IN AN OMEGA BLOCK IN
THE UPPER ATMOSPHERE WITH THE EASTERN CLOSED LOW CENTERED OVER
SOUTHERN QUEBEC AND THE WESTERN CLOSED LOW OVER THE CENTER OF THE
COUNTRY. THIS BLOCK IS FORECAST TO BREAK DOWN QUICKLY WITH THE
WESTERN LOW PROGRESSING EASTWARD. IT ORIGINALLY LOOKED LIKE FRIDAY
WOULD BE A MOSTLY SUNNY DAY BUT WITH THE BLOCK BREAKING DOWN AND
ISENTROPIC LIFT BEGINNING EARLIER WILL WE HAVE TO CHANGE FRIDAY TO
INCREASING CLOUDS WITH A CHANCE OF AFTERNOON RAIN FOR MOST OF THE
ZONES.
WARM ADVECTION WILL CONTINUE OVER THE WEEKEND AS THE WESTERN UPPER
CONTINUES TO MOVE INTO THE CENTRAL GREAT LAKES AREA. WE WILL GO FOR
LIKELY POPS LATE FRIDAY NIGHT INTO SATURDAY WHEN THE STRONGEST
ISENTROPIC LIFT IS INDICATED. CHANCE POPS WILL SUFFICE FOR NOW
SUNDAY AND MONDAY AS THE BEST DYNAMICS WILL RETREAT TO OUR NORTH BUT
WE WILL STILL BE IN THE CYCLONIC FLOW AROUND THE UPPER AND SURFACE
LOWS RETREATING NORTHWARD INTO WESTERN QUEBEC.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
DEEP LOW PRESSURE OVER THE UPPER GREAT LAKES WILL CONTINUE TO PUSH
A STRONG COLD FRONT ACROSS THE REGION THIS AFTERNOON. THIS FRONT
SHOULD BE EAST OF THE AREA BY 21Z. SCATTERED THUNDERSTORMS WILL BE
ASSOCIATED WITH THE FRONTAL ZONE AND WILL PRODUCE WIND GUSTS TO
50 KNOTS AND LOCAL IFR CONDITIONS.
STRONG GRADIENT WINDS WILL DEVELOP AFTER THE FRONTAL PASSAGE AND
SPREAD EASTWARD. WIND GUSTS OF 35 TO 45 KNOTS WILL IMPACT THE
ENTIRE AREA THROUGH 06Z...BEFORE GRADUALLY DIMINISHING. LAKE
EFFECT RAINS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON
NORTHEAST OF LAKE ERIE IN THE KBUF-KIAG REGION AND POSSIBLY AS FAR
INLAND AS JHW AND ROC AND LAST THROUGH THE OVERNIGHT. IFR
CONDITIONS WILL DEVELOP IN THESE AREAS.
OUTLOOK...
TUESDAY...MVFR/IFR IN SHOWERS.
WEDNESDAY...MVFR/VFR WITH A CHANCE OF SHOWERS.
THURSDAY...VFR.
FRIDAY...VFR CHANCE OF RAIN.
FRIDAY NIGHT AND SATURDAY...MVFR WITH RAIN LIKELY.
&&
.MARINE...
GALE WARNINGS CONTINUE ACROSS LAKES ERIE AND ONTARIO OVERNIGHT INTO
MIDDAY TUESDAY AS DEEP LOW PRESSURE CONTINUES TO MOVE EASTWARD JUST
NORTH OF THE LOWER LAKES.
A COLD NORTHWEST FLOW WILL FOLLOW THIS SYSTEM. THE UNSTABLE FLOW OF
COLD AIR ACROSS THE RELATIVELY WARM WATERS OF THE LAKES WILL PRODUCE
BRISK WINDS AND SMALL CRAFT CRITERIA AFTER THE GALES SUBSIDE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NYZ001>004-
010>014-019>021-085.
MARINE...GALE WARNING UNTIL NOON EDT TUESDAY FOR LEZ020-040-041.
GALE WARNING UNTIL NOON EDT TUESDAY FOR LOZ044-045-
064-065.
GALE WARNING UNTIL 8 AM EDT TUESDAY FOR LOZ042-043-062-063.
SMALL CRAFT ADVISORY UNTIL NOON EDT TUESDAY FOR
SLZ022-024.
&&
SYNOPSIS...SAGE
NEAR TERM...TMA
SHORT TERM...SAGE
LONG TERM...SAGE
AVIATION...TMA
MARINE...SAGEHazardous weather outlook, Sep 28, 3:42 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 342 PM EDT MON SEP 28 2009 NYZ001-010-291945- NIAGARA-NORTHERN ERIE- 342 PM EDT MON SEP 28 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002>004-011>014-019>021-085-291945- ORLEANS-MONROE-WAYNE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 342 PM EDT MON SEP 28 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005>008-291945- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 342 PM EDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ044-045-064-065-291945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 342 PM EDT MON SEP 28 2009 ...GALE WARNING IN EFFECT UNTIL NOON EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GALE FORCE WINDS ARE POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-043-062-063-291945- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- 342 PM EDT MON SEP 28 2009 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GALE FORCE WINDS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-291945- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 342 PM EDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDS MAY APPROACH GALE FORCE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Sep 28, 12:47 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1247 PM EDT MON SEP 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM TSTM WND DMG 4 SW ANGOLA 42.60N 79.09W
09/28/2009 ERIE NY LAW ENFORCEMENT
TREE DOWN ON LONG BEACH ROAD
1107 AM TSTM WND DMG 1 N NIAGARA FALLS 43.11N 79.02W
09/28/2009 NIAGARA NY LAW ENFORCEMENT
TREE AND WIRES DOWN ON SENECA AVE.
1131 AM TSTM WND DMG 3 N BUFFALO 42.93N 78.86W
09/28/2009 ERIE NY LAW ENFORCEMENT
TREES AND WIRES DOWN OXFORD AVE
1132 AM TSTM WND DMG TONAWANDA 42.98N 78.88W
09/28/2009 ERIE NY LAW ENFORCEMENT
TREE AND WIRES DOWN ON TREMONT AVE
1133 AM TSTM WND DMG 4 NE BUFFALO 42.93N 78.80W
09/28/2009 ERIE NY LAW ENFORCEMENT
TREE AND DEBRIS ON ROUTE 33
1136 AM TSTM WND DMG 1 S NEWFANE 43.27N 78.70W
09/28/2009 NIAGARA NY LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND WIRES DOWN ON EWINGS ROAD
1137 AM TSTM WND DMG LOCKPORT 43.17N 78.70W
09/28/2009 NIAGARA NY LAW ENFORCEMENT
TREE AND WIRES DOWN NEAR CHESTNUT STREET AND MCCOLLUM
STREET
1138 AM TSTM WND DMG 2 E WILLIAMSVILLE 42.96N 78.70W
09/28/2009 ERIE NY LAW ENFORCEMENT
TREE DOWN NEAR TRANSIT RD
&&
DTHOMASLocal storm report, Sep 28, 1:23 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
123 PM EDT MON SEP 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM TSTM WND GST BUFFALO 42.89N 78.86W
09/28/2009 M59.00 MPH ERIE NY OFFICIAL NWS OBS
59 MPH WIND GUST AT BUFFALO COAST GUARD
1202 PM TSTM WND DMG 1 W ALBION 43.25N 78.21W
09/28/2009 ORLEANS NY LAW ENFORCEMENT
TREE AND WIRES DOWN ON CRIMSON HEIGHTS ROAD
1205 PM TSTM WND DMG 2 E ALBION 43.25N 78.15W
09/28/2009 ORLEANS NY LAW ENFORCEMENT
TREE AND WIRES DOWN ON ZIG ZAG ROAD
1211 PM TSTM WND DMG KENDALL 43.31N 78.04W
09/28/2009 ORLEANS NY LAW ENFORCEMENT
TREE AND WIRES DOWN ON KENDALL ROAD
1217 PM TSTM WND DMG BROCKPORT 43.21N 77.94W
09/28/2009 MONROE NY LAW ENFORCEMENT
TREE AND WIRES DOWN
1226 PM TSTM WND DMG HILTON 43.29N 77.79W
09/28/2009 MONROE NY LAW ENFORCEMENT
TREE AND WIRES DOWN RAILROAD AND UNDERWOOD
1239 PM TSTM WND DMG 4 NW ROCHESTER 43.21N 77.67W
09/28/2009 MONROE NY LAW ENFORCEMENT
NEAR WEST RIDGE ROAD
&&
DTHOMASLocal storm report, Sep 28, 2:58 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
258 PM EDT MON SEP 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM TSTM WND GST PENDLETON 43.10N 78.78W
09/28/2009 M58.00 MPH NIAGARA NY BROADCAST MEDIA
AT STAR POINT
1213 PM TSTM WND DMG BYRON 43.08N 78.05W
09/28/2009 GENESEE NY LAW ENFORCEMENT
POLE DOWN ON ROAD
0138 PM TSTM WND DMG 1 W PEMBROKE 43.00N 78.46W
09/28/2009 GENESEE NY LAW ENFORCEMENT
LARGE TREE DOWN ON LAKE STREET
0141 PM TSTM WND DMG ALABAMA 43.09N 78.38W
09/28/2009 GENESEE NY LAW ENFORCEMENT
WIRES DOWN ON SKY ROAD
&&
DTHOMASSpecial weather statement, Sep 28, 3:30 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 330 PM EDT MON SEP 28 2009 NYZ007-008-282030- JEFFERSON NY-LEWIS NY- 330 PM EDT MON SEP 28 2009 ...LINE OF STRONG STORMS MOVING INTO THE AREA... * AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS WITH EMBEDDED THUNDER CAPABLE OF PRODUCING STRONG GUSTY WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR GOUVERNEUR TO 13 MILES WEST OF HIGHMARKET...AND MOVING EAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... NATURAL BRIDGE AT 340 PM EDT... HARRISVILLE AT 350 PM EDT... CONSTABLEVILLE AT 355 PM EDT... TURIN AT 400 PM EDT... PORT LEYDEN AT 405 PM EDT... THESE STORMS HAVE THE POTENTIAL TO PRODUCE A BURST OF VERY HEAVY RAIN... AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. MOTORIST SHOULD ALSO BE CAREFUL OF SLICK SPOTS CAUSED BY WET LEAVES ON ROADS. THOMAS
Special weather statement, Sep 28, 5:53 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 553 PM EDT MON SEP 28 2009 NYZ010-282245- ERIE NY- 553 PM EDT MON SEP 28 2009 ...HEAVY RAINS AND GUSTY WINDS TO MOVE ACROSS BUFFALO...TONAWANDA... AND NEARBY LOCATIONS BETWEEN 600 PM AND 630 PM... * AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF HEAVY RAIN SHOWERS ACROSS LAKE ERIE...MOVING EAST AT 35 MPH. THIS BAND WILL PRODUCE LOCALLY STRONG WIND GUSTS OF 45 MPH...AND VERY HEAVY RAINFALL. A FEW LIGHTNING STRIKES AND SMALL HAIL ARE ALSO POSSIBLE AS THIS WEATHER MOVES THROUGH. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND TO DAMAGING WINDS. APFFEL
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:07 AM EDT | Special Marine Warning | BUF | 83 min | |
| Sep 28, 10:37 AM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 68 min |
| Sep 28, 10:59 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 61 min |
| Sep 28, 11:09 AM EDT | Lakeshore Flood Warning | BUF | Erie | 5 hr |
| Sep 28, 11:26 AM EDT | Special Marine Warning | BUF | 64 min | |
| Sep 28, 12:10 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Orleans, Wayne and 1 more | 65 min |
| Sep 28, 12:25 PM EDT | Special Marine Warning | BUF | 65 min | |
| Sep 28, 1:08 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 52 min |
| Sep 28, 1:18 PM EDT | Special Marine Warning | BUF | 57 min | |
| Sep 28, 1:23 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee | 37 min |
| Sep 28, 1:47 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Jefferson, Oswego, Wayne | 58 min |
| Sep 28, 1:58 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Sep 28, 2:01 PM EDT | Special Marine Warning | BUF | 59 min | |
| Sep 28, 2:08 PM EDT | Special Marine Warning | BUF | 37 min | |
| Sep 28, 2:19 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 41 min |
| Sep 28, 4:06 PM EDT | Lakeshore Flood Statement | BUF | Erie | 10 hr |
| Sep 28, 5:06 PM EDT | Areal Flood Advisory | BUF | Erie, Niagara | 3 hr |
| Sep 28, 5:24 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 51 min |
| Sep 28, 6:26 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Orleans | 49 min |
| Sep 28, 7:43 PM EDT | Areal Flood Warning | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Wyoming | 6 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.